Kansas, 2006

Damaging Winds in Kansas, July 25, 2006

July 25, 2006 · NWS TOP · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 25, 2:11 PM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Jul 25, 2:11 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CDT TUE JUL 25 2006

.DISCUSSION...
WEAK BNDRY WORKING SOUTH PER MODELS MAY TRIGGER SOME STORMS MAINLY
AFTER MIDNIGHT. UPPER WAVE MOVING THROUGH MAY ALSO ADD SOME IMPETUS
TO ANY STORMS THAT FORM. OTRW EXPECT A VERY WARM NIGHT WITH LOW LVL
WINDS FAVORING EVEN LESS DIURNAL CHANGE. THINKING MANY AREAS MAY
HOLD ABOVE 80 DEGREES MUCH OF NIGHT.

HAVE FOLLOWED NAM LEAD IN BRINGING SOME LOWER POPS ALG SFC BNDRY WED
AFTN. HAVE DROPPED POPS AT LEAST TEMPORARILY TMRW AFTERNOON NWRN CWA
WITH SOME DRYER AIR WORKING INTO THE AREA AGAIN PER NAM. DONT
EXPECT WINDS TO BE A PLAYER ON WEDNESDAY...HOWEVER, BNDRY HAS VERY
LITTLE THERMAL SUPPORT AND WOULD EXPECT AFTERNOON HIGHS ON WEDNESDAY
NEAR TO THIS AFTERNOONS HIGHS...IF A BIT LOWER. DEW POINTS ALG AND
AHEAD OF BNDRY COULD BE A BIT HIGHER TMRW AS WELL WITH LESS
MIXING/WINDS.

THE END OF THE WORK WEEK CONTINUES TO BE CHARACTERIZED BY WEAK
SYNOPTIC SCALE FEATURES...BUT...PLENTY OF MOISTURE AND RELATIVELY
COOL MID LEVEL TEMPERATURES WILL CREATE SOME INSTABILITY. WEAKENING
TROF TO STILL BE IN PLACE WEDNESDAY NIGHT FOR SOME FOCUS FOR
CONVECTION...BUT FORCING LOOKS TO BE MEAGER. KEPT CHANCE POPS ACROSS
THE AREA WITH SOME ENHANCED VALUES WHERE THE TROF IS LIKELY TO
SETTLE.

THE GFS AND NAM BOTH ADVERTISE A WEAK UPPER LEVEL LOW TO BE IN
SOUTHEAST KANSAS BY THURSDAY NIGHT...BUT THEIR PATHS TO THIS
SOLUTION DIFFER. THE NAM KEEPS THE UPPER SYSTEM ALONG THE SOUTHERN
TEXAS COAST INTACT AND PUSHES IT NORTH...WHILE THE GFS DEVELOPS
CONVECTIVE FEEDBACK FROM PRECIPITATION IN SOUTHERN COLORADO AND
MAINTAINS IT INTO KANSAS. THE FORMER SCENARIO SEEMS MORE
LIKELY...BUT THAT DOESN/T EVEN SEEM PROBABLE AT FACE VALUE. WITH
PRECIPITABLE WATER LEVELS IN THE 1.5-2 INCH RANGE...HAVE ENOUGH
CONCERN TO KEEP CHANCE POPS IN THE SOUTHEAST WHERE MOISTURE AND
FORCING SHOULD BE THE BEST. DAYTIME PERIODS WILL CONTINUE TO HAVE A
SMALL CHANCE FOR PRECIPITATION...KEEPING THEM BELOW THEIR NOCTURNAL
COUNTERPARTS.

TEMPERATURES FOR THE LATE WEEK PERIODS NOT CLEAR CUT WITH LOTS OF
CLOUD AND PRECIPITATION REMNANT POTENTIAL. KEPT ALL TEMPS WARMER
THAN NORMAL GIVEN WARM LOW LEVELS BUT NOT CONFIDENT IN THE
SPECIFICS.

THE WEEKEND AND EARLY NEXT WEEK PERIODS CONTINUE TO LOOK WARM WITH
LITTLE PRECIPITATION...WITH UPPER RIDGE/HIGH OVER THE CENTRAL CONUS
AND TROFS ALONG THE COASTS. MEDIUM RANGE MODELS ALL SUGGEST THIS
PATTERN...THOUGH SKILL SCORES HAVE BEEN FAIRLY LOW OVER THE PAST TWO
WEEKS OR SO. MAIN QUESTION IS HOW WARM THE LOWS AND DEWPOINTS WILL
BE FOR POTENTIAL HEAT HEADLINES. AT THIS TIME...PRESSURE GRADIENT
AND CLOUD COVER SHOULD BE LOW ENOUGH FOR LOWS TO COOL ENOUGH AND
MOISTURE LEVELS APPEAR TO BE LOW ENOUGH FOR SOMEWHAT MORE
COMFORTABLE CONDITIONS THAN THOSE OF ABOUT A WEEK AGO.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 1:44 PM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
244 PM CDT TUE JUL 25 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-261945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
244 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. SOME
LOCALLY HEAVY RAINS ARE POSSIBLE.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
OVER NORTHCENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The Grand Island radar (KUEX), 71 km away, was scanning. The volume nearest the first event began at 02:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Republic

When
July 25, 8:06 PM CST
Where
Republic County, 1 mi ESE of Republic
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.917, -97.800

Thunderstorm Wind, Republic

When
July 25, 8:07 PM CST
Where
Republic County, Republic
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.917, -97.817

Trees reported down

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523332, 5523333.